Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 40, NWS Green Bay, WI

June 5, 2016

NWS Green Bay, WI issued this small craft advisory at Jun 5, 2016, 3:36 AM CDT. It took effect at Jun 5, 2016, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2016, 3:36 AM CDT (08:36 UTC)
In effect from
Jun 5, 2016, 1:00 PM CDT
Expired
Jun 5, 2016, 7:00 PM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

914 
WHUS73 KGRB 050836
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 AM CDT SUN JUN 5 2016

...DENSE FOG CONTINUES ALONG THE LAKE MICHIGAN SHORELINE EARLY
THIS MORNING AND GUSTY WINDS EXPECTED THIS AFTERNOON OVER THE
WATERS OF GREEN BAY...

.LIGHT WINDS COMBINED WITH A MOIST AIR MASS HAS RESULTED IN THE
FORMATION OF DENSE FOG OVER AND NEAR THE NEARSHORE WATERS OF LAKE
MICHIGAN. AS WINDS BECOME OFFSHORE TOWARDS SUNRISE...THE FOG
SHOULD GRADUALLY IMPROVE. THIS AFTERNOON...AS WINDS BECOME
STRONGER OUT OF THE WEST...GUSTY WINDS COULD POSE HAZARDS TO
INEXPERIENCED MARINERS WITH SMALL CRAFT ON THE BAY OF GREEN BAY.

LMZ521-522-051645-
/O.NEW.KGRB.SC.Y.0040.160605T1800Z-160606T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
336 AM CDT SUN JUN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

* WINDS...SUSTAINED WINDS OF 10 TO 20 KTS ARE EXPECTED...BUT ALSO
  WITH FREQUENT GUSTS TO AROUND 25 KTS. ADDITIONALLY...POTENTIAL
  THUNDERSTORMS CREATES THE POSSIBILITY OF EVEN STRONGER WINDS
  IN AND NEAR ANY STORMS THAT MAY DEVELOP.

* WAVES...GENERALLY EXPECTED TO 1 TO 2 FEET...WITH THE HIGHEST
  WAVES TOWARDS THE EASTERN SHORE OF THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-051200-
/O.EXT.KGRB.MF.Y.0008.000000T0000Z-160605T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
336 AM CDT SUN JUN 5 2016

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* VISIBILITY...LESS THAN 1 MILE...WITH MANY PLACES LESS THAN 1/4
  MILE. CONDITIONS SHOULD GRADUALLY IMPROVE TOWARDS SUNRISE AS
  DRIER...WESTERLY WINDS SHOULD BECOME MORE ESTABLISHED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
129 
WHUS73 KGRB 051213
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
713 AM CDT SUN JUN 5 2016

...DENSE FOG HAS DISSIPATED NEAR THE LAKE MICHIGAN SHORE BUT
GUSTY WINDS EXPECTED THIS AFTERNOON OVER THE WATERS OF GREEN
BAY...

.A CHANGE IN WINDS HAS RESULTED IN THE DISSIPATION OF DENSE FOG
OVER THE LAKE MICHIGAN NEARSHORE WATERS...AND THE THE DENSE FOG
ADVISORY HAS BEEN ALLOWED TO EXPIRE. THIS AFTERNOON...AS WINDS
BECOME STRONGER OUT OF THE WEST...GUSTY WINDS COULD POSE HAZARDS
TO INEXPERIENCED MARINERS WITH SMALL CRAFT ON THE BAY OF GREEN
BAY.

LMZ541>543-051315-
/O.EXP.KGRB.MF.Y.0008.000000T0000Z-160605T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
713 AM CDT SUN JUN 5 2016

...DENSE FOG ADVISORY HAS EXPIRED...

WITH THE DISSIPATION OF WIDESPREAD DENSE FOG...THE ADVISORY HAS
EXPIRED.

$$

LMZ521-522-052015-
/O.CON.KGRB.SC.Y.0040.160605T1800Z-160606T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
713 AM CDT SUN JUN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM CDT THIS EVENING...

* WINDS...SUSTAINED WINDS OF 10 TO 20 KTS ARE EXPECTED...BUT 
  ALSO WITH FREQUENT GUSTS TO AROUND 25 KTS. ADDITIONALLY...
  POTENTIAL THUNDERSTORMS CREATES THE POSSIBILITY OF EVEN 
  STRONGER WINDS IN AND NEAR ANY STORMS THAT MAY DEVELOP. 

* WAVES...GENERALLY EXPECTED TO 1 TO 2 FEET...WITH THE HIGHEST 
  WAVES TOWARDS THE EASTERN SHORE OF THE BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
939 
WHUS73 KGRB 051520
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1020 AM CDT SUN JUN 5 2016

...GUSTY WEST TO NORTHWEST WINDS OVER THE WATERS OF GREEN BAY...

.GUSTY WEST TO NORTHWEST WINDS COULD POSE A HAZARD TO INEXPERIENCED
MARINERS WITH SMALL CRAFT ON THE BAY OF GREEN BAY.

LMZ521-522-060000-
/O.CON.KGRB.SC.Y.0040.160605T1800Z-160606T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1020 AM CDT SUN JUN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS WILL BE FROM THE WEST TO NORTHWEST AT 10 TO 20 KTS...WITH
  FREQUENT GUSTS TO AROUND 25 KTS.

* WAVES WILL BE 1 TO 3 FEET...WITH THE HIGHEST WAVES TOWARDS THE
  EASTERN SHORE OF THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
071 
WHUS73 KGRB 052023
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CDT SUN JUN 5 2016

...GUSTY WEST TO NORTHWEST WINDS OVER THE WATERS OF GREEN BAY...

.GUSTY WEST TO NORTHWEST WINDS COULD POSE A HAZARD TO
INEXPERIENCED MARINERS WITH SMALL CRAFT ON THE BAY OF GREEN BAY
THROUGH THIS EVENING.

LMZ521-522-060000-
/O.CON.KGRB.SC.Y.0040.000000T0000Z-160606T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
323 PM CDT SUN JUN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS WILL BE FROM THE WEST TO NORTHWEST AT 10 TO 20 KTS... WITH GUSTS
  TO AROUND 25 KTS THROUGH THIS EVENING.

* WAVES WILL BE 1 TO 2 FEET...WITH THE HIGHEST WAVES TOWARDS THE
  EASTERN SHORE OF THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 4, 10:41 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 4, 10:41 PM CDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1041 PM CDT SAT JUN 4 2016

Updated aviation portion for 06Z TAF issuance

.UPDATE...
Issued at 913 PM CDT Sat Jun 4 2016

Intensity and coverage of the showers and storms have lowered the
last few hours. Still anticipate scattered showers and perhaps an
isolate storm will linger over northeast wisconsin as upper
heights continue to fall as the deep upper trough works into the
area. Meso data shows some lingering weak mu capes across
northeast wisconsin as well. As a result...expect shower activity
to very slowly diminish overnight with loss of heating.
&&

.SHORT TERM...Tonight and Sunday
Issued at 257 PM CDT Sat Jun 4 2016

Currently monitoring a marginal severe weather threat over central
WI, where partial clearing has occurred, CAPE has increased to
800-1000 j/kg, and a warm frontal boundary is situated nearby.
Right now, it appears that hail and heavy rainfall will be the
main threats, but the non-supercell tornado parameter is
highlighting a threat of funnel clouds/weak tornadoes in our far
western and southwest counties. Have noticed some weak rotation
with a few cells in western WI, but haven't seen any reports of
funnel clouds from upstream offices.

The convective activity will peak late this afternoon and early
evening, especially over our western and southern counties.
Despite the passage of the upper trof overnight, a general
decrease in shower activity is anticipated due to waning
instability. Have pulled the mention of thunder after 03z/Sun.
After a general lull in the pcpn late tonight into Sunday morning,
expect sct showers and isolated tstms to redevelop in the
afternoon as a short-wave trof moves through northern WI.
Instability should be fairly weak, so not expecting any strong
storms.

Used a blend of the better performing guidance sets for
temperatures. Lows tonight should be in the upper 40s to middle
50s, with highs on Sunday in the upper 60s to middle 70s.

.LONG TERM...Sunday Night Through Saturday
Issued at 257 PM CDT Sat Jun 4 2016

Northeast Wisconsin will remain in a relatively cool pattern
through the upcoming work week as a broad upper-level low
pressure trough over the eastern half of North America slowly
transitions east. There is a chance for showers and thunderstorms
off and on through the week. A strong upper-level high pressure
ridge will expand into the Midwest by the end of the week and
temperatures will warm at that time.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 936 PM CDT Sat Jun 4 2016

An upper low system with frontal system settling over
the state overnight will continue to produce isolated to scattered
showers. Patchy mvfr/ifr cigs will become more widespread
overnight due to a moist boundary and light winds. Patchy to
areas of fog will also likely develop where skies can clear for a
few hours. Conditions expected to improve later sunday morning as
westerly winds increase.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........TDH
SHORT TERM.....Kieckbusch
LONG TERM......ML
AVIATION.......TDH
Hazardous weather outlook, Jun 4, 7:39 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
739 PM CDT SAT JUN 4 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
739 PM CDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL SLOWLY DIMINISH DURING THE REMAINDER
OF THE EVENING HOURS. WHILE STORMS OVERALL HAVE WEAKENED, A FEW
STORMS DURING THE REMAINDER OF THE EVENING HOURS MAY CONTAIN
LOCALLY HEAVY RAINFALL, SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AFTERNOON AND EVENING.
SOME STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL.

THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF NEXT
WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT, BUT
SPOTTERS ARE REQUESTED TO REPORT HAIL OR WIND GUSTS OVER 40 MPH.

LMZ521-522-541>543-051200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
739 PM CDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS EVENING, BUT
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AFTERNOON. SOME OF
THE SHOWERS AND STORMS ON MONDAY COULD PRODUCE GUSTY WINDS AND
SMALL HAIL.

THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF NEXT
WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD
BECOME SEVERE.

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:18 PM CDTMarine Dense Fog AdvisoryGRB10 hr
Jun 5, 2:45 PM CDTSpecial Weather StatementGRBOneida, Vilas60 min
Jun 5, 3:43 PM CDTSpecial Weather StatementGRBMarathon47 min
Jun 5, 4:01 PM CDTSpecial Weather StatementGRBMarathon29 min
Jun 5, 4:27 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Portage, Shawano, Waupaca48 min
Jun 5, 5:01 PM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Shawano, Waupaca59 min
Jun 5, 5:14 PM CDTSevere Thunderstorm WarningGRBWaushara46 min
Jun 5, 5:42 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano33 min
Jun 5, 5:44 PM CDTSpecial Marine WarningGRB61 min
Jun 5, 5:55 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc50 min
Jun 5, 6:05 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc40 min
Jun 5, 6:42 PM CDTSpecial Marine WarningGRB33 min
Jun 5, 6:56 PM CDTSpecial Weather StatementGRBLincoln, Oneida49 min

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.